Alert archive / North Dakota / Wind Advisories in 2007

Wind Advisory 14, NWS Bismarck, ND

June 7, 200732 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Jun 7, 2007, 3:41 AM MDT for 32 counties in North Dakota. It took effect at Jun 7, 2007, 6:00 AM MDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jun 7, 2007, 3:41 AM MDT (09:41 UTC)
In effect from
Jun 7, 2007, 6:00 AM MDT
Expired
Jun 7, 2007, 8:00 PM MDT
In force
14 hr
Issued by
NWS Bismarck, ND
All 32 counties

Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 9.7 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2007-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 652 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2007-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
652 J/kg
Mixed-layer CIN
-270 J/kg
Mixed-layer LCL
1014 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KBIS 070941
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
441 AM CDT THU JUN 7 2007

...NORTH WINDS 25 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH CAN BE
EXPECTED TODAY...

.A LOW PRESSURE SYSTEM IN SOUTHEAST NORTH DAKOTA WILL MOVE SLOWLY INTO
MINNESOTA TODAY. STRONG NORTH TO NORTHWEST WINDS WILL DEVELOP THIS
MORNING AND CONTINUE THROUGH THE AFTERNOON. TRAVELERS...ESPECIALLY
THOSE DRIVING HIGH PROFILE VEHICLES SHOULD USE CAUTION.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-071745-
/O.NEW.KBIS.WI.Y.0014.070607T1200Z-070608T0000Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
441 AM CDT THU JUN 7 2007 /341 AM MDT THU JUN 7 2007/

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING. 

NORTH TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 45
MPH CAN BE EXPECTED TODAY AS A DEEP LOW PRESSURE SYSTEM IN
SOUTHEAST NORTH DAKOTA MOVES SLOWLY INTO MINNESOTA. 

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
3 follow-up statements
000 
WWUS73 KBIS 071630
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1130 AM CDT THU JUN 7 2007

...WIND ADVISORY CONTINUES FOR ALL OF WESTERN AND CENTRAL NORTH
DAKOTA THROUGH EARLY EVENING...

.A LOW PRESSURE SYSTEM IN SOUTHEAST NORTH DAKOTA WILL MOVE SLOWLY
INTO MINNESOTA TODAY. NORTH WINDS 25 TO 35 MPH WITH GUSTS TO 45
MPH WILL CONTINUE THROUGH EARLY EVENING. TRAVELERS...ESPECIALLY
THOSE DRIVING HIGH PROFILE VEHICLES SHOULD USE CAUTION.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-080000-
/O.CON.KBIS.WI.Y.0014.000000T0000Z-070608T0000Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
1130 AM CDT THU JUN 7 2007 /1030 AM MDT THU JUN 7 2007/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING. 

NORTH TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO
45 MPH CAN BE EXPECTED TODAY AS A DEEP LOW PRESSURE SYSTEM IN
SOUTHEAST NORTH DAKOTA MOVES SLOWLY INTO MINNESOTA.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

JV
000 
WWUS73 KBIS 072034
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
334 PM CDT THU JUN 7 2007

...WIND ADVISORY CONTINUES FOR ALL OF WESTERN AND CENTRAL NORTH
DAKOTA THROUGH MID EVENING...

.A LOW PRESSURE SYSTEM IN WESTERN MINNESOTA LATE THIS AFTERNOON WILL
MOVE INTO ONTARIO LATER TONIGHT. NORTH WINDS OF 25 TO 35 MPH WITH
GUSTS TO 45 MPH WILL CONTINUE THROUGH MID EVENING...WHEN WINDS
WILL DECREASE GRADUALLY. TRAVELERS...ESPECIALLY THOSE DRIVING
HIGH PROFILE VEHICLES SHOULD USE CAUTION.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-080200-
/O.EXT.KBIS.WI.Y.0014.000000T0000Z-070608T0200Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
334 PM CDT THU JUN 7 2007 /234 PM MDT THU JUN 7 2007/

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS
EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS
EVENING. 

NORTH TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO
45 MPH WILL CONTINUE THROUGH MID EVENING AS A DEEP LOW PRESSURE
SYSTEM IN WESTERN MINNESOTA MOVES NORTHEAST INTO ONTARIO.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

JV
000 
WWUS73 KBIS 080206
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
906 PM CDT THU JUN 7 2007

...WIND ADVISORY FOR WEST AND CENTRAL NORTH DAKOTA HAS EXPIRED...

WINDS HAVE DECREASED BELOW ADVISORY CRITERIA AND THE WIND ADVISORY
WHICH WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-080315-
/O.EXP.KBIS.WI.Y.0014.000000T0000Z-070608T0200Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
906 PM CDT THU JUN 7 2007 /806 PM MDT THU JUN 7 2007/

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WINDS HAVE DECREASED OVER WEST AND CENTRAL NORTH DAKOTA TO BELOW
WIND ADVISORY CRITERIA. THE WIND ADVISORY WHICH WAS IN EFFECT HAS
BEEN ALLOWED TO EXPIRE. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Jun 7, 2:15 AM MDT, 1 hour 26 minutes earlier.

Area forecast discussion, Jun 7, 2:15 AM MDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
315 AM CDT THU JUN 7 2007

.SHORT TERM...TODAY THROUGH SATURDAY NIGHT...
WILL LEAN TOWARD THE NAM FOR TODAY AND TONIGHT...AS IT HAS DONE BEST
WITH THE SURFACE LOW PLACEMENT AT 06Z THIS MORNING.  GFS WAS TOO FAR
WEST BY ABOUT 100 MILES.  CURRENT RADAR INDICATES A BAND OF
PRECIPITATION ABOUT 70 MILES WIDE ARCING FROM DEVILS LAKE TO
HETTINGER AT 3 AM CDT.  APPEARS THAT THE HEAVIEST PRECIP THROUGH THE
MORNING HOURS WILL BE APPROXIMATELY ALONG THAT PATH AS THE PRECIP
BAND SHOULD BEGIN TO TRANSITION AS THE SURFACE LOW MOVES NORTHEAST.
WILL DROP THE FLOOD WATCH FROM ALL BUT MERCER...MCLEAN...SHERIDAN...
WELLS...PIERCE...AND ROLETTE COUNTIES.  FLOOD AND FLASH FLOOD
WARNINGS COVER MOST OF THE REST OF THE COUNTIES TO THE SOUTH AND
SOUTHWEST. WILL ALSO ISSUE A WIND ADVISORY FOR THE ENTIRE FORECAST
AREA TODAY.  THE HEAVIEST RAIN SHOULD BE THROUGH THE MORNING
HOURS...SO ENDING THE WATCH AT 18Z STILL LOOKS GOOD. THE WINDS ARE
ALREADY 20 TO 30 MPH WITH GUSTS OF 35 TO 40 MPH ACROSS THE WEST AND
NORTH CENTRAL THIS MORNING.  BOTH THE NAM AND GFS INDICATE LOW LEVEL
WINDS IN EXCESS OF 40 MPH TODAY.  EVEN WITH THE MORNING INVERSION
STRONG WINDS ARE LIKELY...AND WITH AN ADIABATIC SOUNDING THIS
AFTERNOON...WINDS SHOULD LINK TO THOSE ALOFT.  CONSEQUENTLY...SHOULD
SEE WINDS GUSTING TO 45 MPH IN THE AFTERNOON...POSSIBLY HIGHER.
FRIDAY LOOKS DRY AS A BROAD LOW AMPLITUDE RIDGE DEVELOPS...PUT THE
REST OF THE PERIOD WILL KEEP A SLIGHT CHANCE OF TSTMS IN THE
FORECAST DUE TO WEAK IMPULSES MOVING THROUGH ALOFT AND ABUNDANCE OF
MOISTURE FROM RECENT RAINS. TEMPS TODAY WILL BE BELOW NORMAL DUE TO
CLOUDS AND STRONG COLD ADVECTION...BUT SHOULD WARM TO AROUND NORMAL
BY SUNDAY.

.LONG TERM...SUNDAY THROUGH THURSDAY NIGHT...
SOUTHWEST FLOW ALOFT...THANKS TO THE APPROACH ON ANOTHER IN AN
ENDLESS SERIES OF PROGRESSIVE LONG WAVE TROUGHS...WILL ONCE AGAIN
BRING SEVERAL CONVECTIVE EPISODES DURING THE LONG RANGE PERIOD.
MONDAY EVENING LOOKS PARTICULARLY STRONG WITH PROGGED GFS40 MUCAPES
NEAR 8000 J/KG IN CENTRAL NORTH DAKOTA

&&

.AVIATION...
AN UPPER LOW OVER CENTRAL NORTH DAKOTA WILL INSURE
RAIN...THUNDER...AND IFR CEILINGS WITH GUSTY NORTHEAST SURFACE WINDS
TO 35 KT THROUGH THE MORNING HOURS. LOOK FOR IMPROVING CONDITIONS
THIS AFTERNOON AND EVENING.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH UNTIL 1 PM CDT /NOON MDT/ THIS AFTERNOON FOR NDZ005-
012-013-019-021>023.

WIND ADVISORY FROM 7 AM CDT /6 AM MDT/ THIS MORNING TO 7 PM CDT
/6 PM MDT/ THIS EVENING FOR NDZ001>005-009>013-017>023-025-
031>037-040>048-050-051.

&&

TSW/RL

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 6:06 PM MDTSevere Thunderstorm WarningBISBowman, Slope54 min
Jun 6, 7:00 PM MDTSevere Thunderstorm WarningBISBowman45 min
Jun 6, 8:32 PM MDTSevere Thunderstorm WarningBISEmmons58 min
Jun 6, 8:34 PM MDTSevere Thunderstorm WarningBISGrant, Sioux56 min
Jun 6, 9:28 PM MDTSevere Thunderstorm WarningBISMorton51 min
Jun 6, 9:33 PM MDTSevere Thunderstorm WarningBISKidder, Logan42 min
Jun 6, 9:47 PM MDTSevere Thunderstorm WarningBISBurleigh, Kidder43 min
Jun 6, 11:37 PM MDTSevere Thunderstorm WarningBISFoster, Stutsman38 min
Jun 7, 3:47 AM MDTFlash Flood WarningBISBurleigh, Morton, Oliver, Sioux4 hr
Jun 7, 3:47 AM MDTFlash Flood WarningBISAdams, Grant, Hettinger4 hr
Jun 7, 6:49 AM MDTFlash Flood WarningBISAdams, Grant, Hettinger, Sioux5 hr
Jun 7, 6:49 AM MDTFlash Flood WarningBISBottineau, Burke, Burleigh, Dunn, Emmons, Hettinger and 12 more65 days

Nearby

Wind Advisories in North Dakota, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.